Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 189, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 29, 2018, 3:25 PM CDT for Monroe County, Illinois; Jefferson County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 29, 2018, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Jefferson County, MO
The radar
The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WUUS53 KLSX 292025
SVRLSX
ILC133-MOC099-292115-
/O.NEW.KLSX.SV.W.0189.180729T2025Z-180729T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
325 PM CDT SUN JUL 29 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Monroe County in southwestern Illinois...
Southeastern Jefferson County in east central Missouri...
* Until 415 PM CDT.
* At 324 PM CDT, a severe thunderstorm was located over Olympian
Village, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Festus, Crystal City, Olympian Village, Maeystown, Fults, Monroe
City, Renault, Madonnaville, Chalfin Bridge and Kidd.
This includes Interstate 55 in Missouri between exits 170 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3819 9049 3830 9022 3813 9007 3810 9023
3813 9025 3812 9025 3811 9028 3809 9029
3809 9033 3808 9035 3807 9043
TIME...MOT...LOC 2024Z 250DEG 9KT 3815 9041
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Byrd2 follow-up statements
865
WWUS53 KLSX 292049
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
349 PM CDT SUN JUL 29 2018
ILC133-MOC099-292115-
/O.CON.KLSX.SV.W.0189.000000T0000Z-180729T2115Z/
Monroe IL-Jefferson MO-
349 PM CDT SUN JUL 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN MONROE AND EAST CENTRAL JEFFERSON COUNTIES...
At 349 PM CDT, a severe thunderstorm was located near Crystal City,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Festus, Crystal City, Maeystown, Fults, Monroe City, Renault,
Madonnaville, Chalfin Bridge and Kidd.
This includes Interstate 55 in Missouri near exit 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3822 9040 3830 9022 3813 9007 3810 9023
3813 9025 3812 9025 3811 9028 3809 9029
3809 9034
TIME...MOT...LOC 2049Z 239DEG 17KT 3817 9032
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Byrd566
WWUS53 KLSX 292109
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
409 PM CDT SUN JUL 29 2018
ILC133-MOC099-292119-
/O.EXP.KLSX.SV.W.0189.000000T0000Z-180729T2115Z/
Monroe IL-Jefferson MO-
409 PM CDT SUN JUL 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE AND EAST
CENTRAL JEFFERSON COUNTIES WILL EXPIRE AT 415 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3822 9040 3830 9022 3813 9007 3810 9023
3813 9025 3812 9025 3811 9028 3809 9029
3809 9034
TIME...MOT...LOC 2109Z 250DEG 9KT 3819 9026
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:35 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 29, 2:35 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 235 PM CDT Sun Jul 29 2018 .SHORT TERM... (Through Late Monday Afternoon) Issued at 228 PM CDT Sun Jul 29 2018 Early morning activity north of I-70 has moved off to the east, though some lingering showers persist in this area. In the meantime, new development continues to pop up along and south of I-70. Decent CAPES and effective shear from STL metro area southward as of 19z. So could see isolated strong to severe storms in this area through early evening. Then shortwave that is triggering activity to shift out of forecast area with showers and storms tapering off. Next in this series of shortwaves to move in as upper level trof begins to shift southeastward into forecast area. So will see increasing chances of showers and storms towards daybreak on Monday, especially for southeastern half of forecast area. So a wet day in store for the beginning of the work week. Otherwise, cloudy skies to prevail with below normal temps. Lows tonight will be in the upper 50s to mid 60s and highs on Monday will be in the mid to upper 70s. Byrd .LONG TERM... (Monday Night through Next Sunday) Issued at 228 PM CDT Sun Jul 29 2018 Upper trough axis will push slightly east Tuesday with increasing rain chances along and east of the Mississippi River, coinciding with the broader area of lift. The main focus for additional rain chances will continue to shift east late Tuesday into Wednesday. Should see drier conditions through the midweek period. Guidance continues to hint at a weak boundary dropping in from the north late Wednesday night into Thursday. Trends are favoring a weaker, slower cold front, which may ultimately stall or wash out before it entirely makes it through the area. This is a common late-summer theme and would not be a far stretch from recent scenarios. Blended solutions bring slight chances for showers and scattered storms to northeast MO/western IL Thursday afternoon, but not entirely impressed with support for precip any further south. Retained chance pops through Thursday afternoon over northern sections of the forecast area, where instability may satisfy afternoon convection. Otherwise, trends are not such that widespread precip can be expected. The Atlantic surface ridge remains steadfast over the east as the upper tough becomes less defined through the week. Most activity will remain east of the CWA as upper flow goes zonal into next weekend. The only question will be in relation embedded disturbances that pass west-to-east through the zonal regime. Most of this stays well north and has little/no impact on us. Could very well make it into late next week before any appreciable rainfall affects the region again. At that time a shortwave kicks out of the central plains and presses northeast into the Upper Midwest. Most of the support looks to favor locations north of STL as ridging tries to build in over the eastern CONUS. Temps gradually moderate with each passing day of the week with highs returning to summer norms Thursday-Sunday. Maples && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1243 PM CDT Sun Jul 29 2018 Showers and storms to taper off at KCOU and KUIN by 21z-22z while increasing chances in STL metro area. Overall pcpn to taper off everywhere by 00z Monday, before next round develop towards daybreak on Monday. As for ceilings, initially a mix of low end VFR and MVFR, then eventually lowering to MVFR once activity moves out and persist through rest of forecast period. East winds to diminish and become light and variable. SPECIFICS FOR KSTL: Showers and storms to increase in STL metro area through 00z Monday. Then taper off after 00z Monday, before next round develop towards daybreak, around 11z Monday. As for ceilings, initially a mix of low end VFR and MVFR, then eventually lowering to MVFR by 06z Monday and persist through most of forecast period. East winds to diminish and become light and variable. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 29, 11:42 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1142 AM CDT Sun Jul 29 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 1142 AM CDT Sun Jul 29 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms will be possible during the afternoon and early evening for portions of east central and southeast Missouri as well as southwestern Illinois. The primary threats will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms across parts of the area from Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early this evening over parts of the area. Byrd
In the hours before
Special weather statement, Jul 29, 10:30 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service St Louis MO
1030 AM CDT SUN JUL 29 2018
ILZ059-060-291630-
Macoupin IL-Montgomery IL-
1030 AM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACOUPIN AND MONTGOMERY
COUNTIES UNTIL 1130 AM CDT...
At 1029 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Girard to near Staunton.
Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Litchfield, Hillsboro, Staunton, Virden, Gillespie, Nokomis, Girard,
Mount Olive, Benld, Raymond, Witt, White Oak, Farmersville, Taylor
Springs, Coffeen, Wilsonville, Schram City, Sawyerville, Mount Clare
and East Gillespie.
This includes Interstate 55 in Illinois between exits 41 and 63.
This also includes Lake Lou Yaeger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3922 8925 3903 8925 3903 8959 3900 8959
3900 8988 3952 8977 3952 8953 3935 8953
3935 8914 3922 8914
TIME...MOT...LOC 1529Z 278DEG 18KT 3935 8977 3900 8983
MaplesLocal storm report, Jul 29, 12:13 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1213 PM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 1 E BOWLING GREEN 39.34N 91.18W
07/29/2018 M1.55 INCH PIKE MO CO-OP OBSERVER
RAINFALL TOTAL FROM 7 A.M. THROUGH 11:30
A.M.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:30 AM CDT | Special Weather Statement | LSX | Montgomery | 60 min |
| Jul 29, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 51 min |
| Jul 29, 5:05 PM CDT | Tornado Warning | LSX | Randolph | 25 min |
| Jul 29, 5:15 PM CDT | Flash Flood Warning | LSX | Randolph | 3 hr |
| Jul 29, 4:36 PM CDT | Special Weather Statement | LSX | Sainte Genevieve | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.